MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON LEGION FMS PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON LEGION FMS PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065753166
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that the phacoemulsification tip broken during surgery.The procedure type was unknown.The surgery was completed on same day.It was unknown how the surgery was completed.There was no information about patient impact.
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.No technical inquiries were received from the customer.Two opened phacoemulsification tips (phaco tips) were received for the report.The returned samples were visually inspected and were both found to be non-conforming.Sample 1 was observed to be broken above aspiration bypass (ab) hole.Broken area didn't come in contact with ab hole.Breakage is very jagged.Sample 2 was observed to be broken at cannula area above ab hole, breakage is straight.Only one part of the broken piece was returned.The wall thickness was observed to be even on both samples.Wear observed on threads, back of flange, and nut corners consistent with threading on handpiece.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The investigation conducted a non-conformance review of the reported lot number.No deviations were identified and all corresponding production release specifications defined in the device master record were met.Based on the evaluation of the information and materials received, the investigation concluded that the root cause of the reported event is related to use error.The complaint evaluation confirms the tip is broken; however, per the attached complaint form, reuse of the phaco tip was confirmed.Therefore, the root cause is user error.Per the directions for use (dfu) there are warnings that instruct the user that tips are intended for one procedure only.Do not reuse or reprocess the device.Additionally, no manufacturing-related deficiencies were found that potentially could have contributed to the complaint.No further investigative or manufacturing actions are warranted at this time due to that the returned sample was reused.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.All phaco tips are 100% visually inspected by trained operators using 30x magnification during the manufacturing process.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all company products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
LEGION FMS PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22837437
Report Number1644019-2025-02919
Device Sequence Number9548906
Product Code LRO
UDI-Device Identifier00380657531660
UDI-Public(01)00380657531660(17)241130(11)221212(10)157R2M
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
TBD
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Catalogue Number8065753166
Device Lot Number157R2M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/28/2025
Supplement Date Received by Manufacturer02/06/2026
Initial Report FDA Received Date08/19/2025
Supplement Report FDA Received Date03/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown